Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 296, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 28, 2004, 2:29 PM CDT for Wayne County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2004, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 28, 2004, 3:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:25 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 28, 1:25 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT AUG 28 2004 .DISCUSSION... CONVECTION HAS BEEN STEADILY INCREASING THIS AFTERNOON AHEAD OF A 500 MB VORT CENTER ENTERING WRN ARKANSAS. THE RUC MODEL LIFTS THIS VORT CENTER NORTHEASTWARD ACROSS ARKANSAS THIS EVENING. WITH PLENTY OF TROPICAL MOISTURE TO WORK WITH /PRECIP WATER VALUES AROUND 2 INCHES AND SFC DEW POINTS AROUND 75/...SOME LOCALLY VERY HEAVY RAINFALL WILL OCCUR. THIS WILL BE MENTIONED IN THE GRIDDED AND TEXT FORECAST PRODUCTS. FFG VALUES ARE QUITE HIGH IN MOST AREAS...AROUND 2.5 INCHES PER HOUR...WHICH SHOULD LIMIT RUNOFF PROBLEMS. FFG IS LOWER IN THE WABASH VALLEY...AND THIS AREA WILL NEED TO BE MONITORED MORE CLOSELY AFTER THE COPIOUS RAINFALL OF A FEW NIGHTS AGO. SECONDARY CONCERN IS THE POTENTIAL FOR A FEW WIND/HAIL EVENTS AS ADDRESSED IN RECENT MCD 2139 FROM THE STORM PREDICTION CENTER. AT ANY RATE...THE ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER 02Z. SOME LINGERING SHOWERS OR WEAK STORMS WILL PERSIST UNTIL THE COLD FRONT PASSAGE ON SUNDAY. THE FRONT IS NOT WELL DEFINED. THE DEW POINT AND TEMP GRADIENT LAG WELL BEHIND THE SFC WIND SHIFT LINE. THEREFORE...THE DIFFERENCES IN THE MODEL TIMING OF THE SURFACE TROUGH AND WIND SHIFT HAVE LITTLE EFFECT ON THE FORECAST. LOW LEVEL DRYING WILL BE VERY SLOW TO OCCUR. THE ETA/GFS MOS TEMPS AND DEW POINTS LOOK SEVERAL DEGREES TOO COOL TONIGHT FOR SUCH A WEAK NORTHERLY FLOW. WILL FOLLOW NGM MOS FOR LOWS. MAIN THEME FOR THE SUNDAY FORECAST IS LINGERING LOW LEVEL MOISTURE IMMEDIATELY BEHIND THE SLOW MOVING COLD FRONT. ETA/GFS TIME HEIGHT CROSS SECTIONS INDICATE LOW CLOUDS WILL BE SLOW TO LEAVE. GIVEN THE CLOUDINESS AND WEAK NORTHERLY FLOW...THE COOLER ETA/GFS MOS WILL BE FOLLOWED. SOME RESIDUAL INSTABILITY SHOWERS AND WEAK THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MID LEVEL TROUGH AXIS. WILL RETAIN A LOW CHANCE OF SHOWERS FOR THE KHOP AREA INTO EARLY SUNDAY NIGHT...WHEN THE 700 MB TROUGH AXIS WILL FINALLY PASS THROUGH. RELATIVE TO THE PAST FEW DAYS...PLEASANTLY LOW DEW POINTS ARE EXPECTED MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST ACROSS ILLINOIS. LITTLE IF ANY CU IS EXPECTED AS 850 DEW POINTS FALL TO AROUND MINUS 5 ON MONDAY. SURFACE HIGH TEMPS WILL NOT BE A WHOLE LOT COOLER SINCE 850 MB TEMPS WILL REMAIN IN THE TEENS. OVERNIGHT LOWS WILL BE NOTICEABLY LOWER IN THE DRY AIR MASS. FORECAST FOR LATER IN THE WEEK IS COMPLICATED BY MODEL DIFFERENCES. LATEST 12Z GFS DEVELOPS A WAVE ALONG THE FRONT OVER THE SOUTHEASTERN STATES LATE WEDNESDAY. THIS LOW THEN CIRCULATES PLENTY OF LOW AND MID LEVEL MOISTURE WESTWARD INTO THE LOWER OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY...ENOUGH MOISTURE AND INSTABILITY SHOULD BE IN PLACE FOR ISOLATED DIURNAL CONVECTION. DGEX/GFS INDICATE THE TRIGGER WILL BE A 500 MB SHORTWAVE LIFTING NORTHEAST FROM TEXAS TOWARD THE MID MISSISSIPPI VALLEY. THE ECMWF/UKMET ARE MORE PRONOUNCED WITH RIDGING AROUND THE NORTH AND WEST SIDE OF HURRICANE FRANCES...WHICH WOULD KEEP OUR AREA DRY. WILL FOLLOW THE GFS/DGEX/NCEP GUIDANCE AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
Hazardous weather outlook, Aug 28, 3:40 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT SAT AUG 28 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 340 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS...WITH THE MAIN HAZARDS STRONG WIND AND HAIL...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY...MAINLY EARLY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | White | 27 min |
| Aug 28, 2:35 PM CDT | Flash Flood Warning | PAH | White | 3 hr |
| Aug 28, 3:04 PM CDT | Flash Flood Warning | PAH | Perry | 116 min |
| Aug 28, 3:14 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Aug 28, 3:39 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.